Alert archive / California / Snow Advisories in 2006

Snow Advisory 8, NWS Eureka, CA

March 5, 2006

NWS Eureka, CA issued this snow advisory at Mar 5, 2006, 4:18 AM PST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Mar 5, 2006, 4:18 AM PST (12:18 UTC)
Expired
Mar 5, 2006, 3:39 PM PST
In force
11 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS46 KEKA 051218
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
418 AM PST SUN MAR 5 2006

.A STRONG PACIFIC SYSTEM AND MODERATE COLD FRONT WILL SWEEP
THROUGH NORTHWEST CALIFORNIA THIS AFTERNOON...PRODUCING VERY WET
AND COLD CONDITIONS. SNOW LEVELS ARE EXPECTED TO START OUT NEAR
2500 FEET THIS MORNING AND HOVER BETWEEN 3000 AND 3500 FEET THIS
AFTERNOON AND TONIGHT. ADDITIONAL PRECIPITATION IS EXPECTED BEHIND
THE COLD FRONT THIS EVENING AND OVERNIGHT. LOCALLY...ANOTHER 12 TO
18 INCHES OF SNOWFALL IS EXPECTED TO ACCUMULATE DURING THE NEXT 12
TO 18 HOURS.

CAZ003-004-060130-
/O.EXT.KEKA.WS.W.0002.000000T0000Z-060306T0600Z/
NORTH COAST INTERIOR-UPPER TRINITY RIVER-
418 AM PST SUN MAR 5 2006

...WINTER STORM WARNING NOW IN EFFECT UNTIL 10 PM PST THIS
EVENING...

THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 10 PM PST THIS
EVENING. 

A SLOW MOVING COLD FRONT WILL PRODUCE SIGNIFICANT SNOWFALL ABOVE
3000 FEET TODAY AND TONIGHT. SOME ACCUMULATION IS EXPECTED BELOW
3000 FEET THIS MORNING...BUT SNOW FALL AMOUNTS SHOULD REMAIN BELOW
3 INCHES. HOWEVER...ABOVE 3000 FEET...8 TO 16 INCHES OF NEW SNOW
ACCUMULATION IS POSSIBLE. EAST TO SOUTHEAST WINDS OF 30 TO 45 MPH
WILL DIMINISH THIS AFTERNOON TO 10 TO 20 MPH AND BECOME WESTERLY.

$$

CAZ076-060130-
/O.NEW.KEKA.SN.Y.0008.060305T1218Z-060306T0600Z/
MENDOCINO INTERIOR-
418 AM PST SUN MAR 5 2006

...SNOW ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

ABOVE 3000 FEET...SNOWFALL ACCUMULATIONS ARE EXPECTED TO RANGE
FROM 7 TO 12 INCHES TODAY AND THIS EVENING. A SLOW-MOVING COLD
FRONT WILL MOVE ACROSS MENDOCINO COUNTY AND BRING SIGNIFICANT
AMOUNTS OF MOISTURE TO THE REGION.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
MJV
1 follow-up statement
000 
WWUS46 KEKA 052339
WSWEKA

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
339 PM PST SUN MAR 5 2006

.A STRONG COLD FRONT WILL CONTINUE TO PUSH SLOWLY INLAND ACROSS
NORTHWEST CALIFORNIA THIS EVENING. MODERATE SNOWFALL WILL TAPER
OFF OVER HUMBOLDT COUNTY THIS AFTERNOON...AND ACROSS TRINITY
COUNTY THIS EVENING. SNOW SHOWERS WILL REMAIN LIKELY OVERNIGHT IN
THE WAKE OF THE FRONT...BUT ACCUMULATIONS SHOULD REMAIN LIGHT.

CAZ076-060045-
/O.CAN.KEKA.SN.Y.0008.000000T0000Z-060306T0600Z/
MENDOCINO INTERIOR-
339 PM PST SUN MAR 5 2006

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SNOW
ADVISORY. 

MODERATE TO HEAVY RAIN WILL CONTINUE INTO THIS EVENING ACROSS
MENDOCINO COUNTY. SNOW LEVELS WILL REMAIN AROUND 4000 FEET...WITH
2 TO 4 INCHES OF SNOWFALL EXPECTED ABOVE THAT LEVEL. 

$$

CAZ003-060200-
/O.EXT.KEKA.WS.W.0002.000000T0000Z-060306T0200Z/
NORTH COAST INTERIOR-
339 PM PST SUN MAR 5 2006

...WINTER STORM WARNING NOW IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON...

AN ADDITIONAL 2 TO 4 INCHES OF SNOWFALL IS EXPECTED ABOVE 3500
FEET THROUGH THIS AFTERNOON...BEFORE THE FRONT PUSHES INLAND AND
SNOWFALL TAPERS OFF. THIS WILL BRING TOTAL SNOW ACCUMULATIONS WITH
THIS STORM SYSTEM TO 8 TO 12 INCHES BETWEEN 3500 AMD 4000 FEET.
SHOWER ACTIVITY WILL CONTINUE OVERNIGHT...AS SNOW LEVELS LOWER
SLIGHTLY TO AROUND 3000 FEET. BUT ADDITIONAL SNOW ACCUMULATIONS
WILL BE ONLY 1 TO 3 INCHES.

$$

CAZ004-060600-
/O.CON.KEKA.WS.W.0002.000000T0000Z-060306T0600Z/
UPPER TRINITY RIVER-
339 PM PST SUN MAR 5 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 PM PST THIS
EVENING...

AN ADDITIONAL 4 TO 6 INCHES OF SNOWFALL IS EXPECTED ABOVE 3000
FEET THROUGH THIS EVENING...BEFORE THE FRONT PUSHES INLAND AND
SNOWFALL TAPERS OFF. THIS WILL BRING TOTAL SNOW ACCUMULATIONS WITH
THIS STORM SYSTEM TO 10 TO 15 INCHES BETWEEN 3000 AMD 5000 FEET.
SHOWER ACTIVITY WILL CONTINUE OVERNIGHT...BUT ADDITIONAL SNOW
ACCUMULATIONS WILL BE ONLY 1 TO 2 INCHES.


$$

ST

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this snow advisory went out at Mar 4, 10:20 PM PST, 5 hours 58 minutes earlier.

Area forecast discussion, Mar 4, 10:20 PM PST, 5 hours 58 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE EUREKA CA
1020 PM PST SAT MAR 4 2006

UPDATED DISCUSSION AND AVIATION SECTION

.SYNOPSIS...A STRONG COLD FRONT WILL PUSH TOWARDS NORTHWEST
CALIFORNIA TONIGHT...THEN MOVE INLAND SUNDAY AFTERNOON. A COLD UPPER
LEVEL LOW PRESSURE SYSTEM WILL THEN MOVE OVER THE AREA AND BRING
RAIN AND SNOW SHOWERS TO NORTHWEST CALIFORNIA THROUGH MONDAY NIGHT.
COOL AND MOIST NORTHWESTERLY FLOW ALOFT WILL CONTINUE THROUGH THE
WEEK.

&&

.UPDATE...UPGRADED WIND ADVISORIES TO HIGH WIND WARNINGS FOR THE 8PM
PST TO 4AM PST TIME FRAME FOR ZONES 1 AND 3 PER SPOTTER REPORTS IN
THE FORTUNA TO BRIDGEVILLE AREAS AND WINDS EXCEEDING EXPECTATIONS
HERE AT THE OFFICE. REPORTS CAME IN IN THE 7PM-8PM TIME FRAME OF
ESTIMATED GUSTS OF 45 TO 55 MPH RANGE IN THE SAID AREA...WHILE GUSTS
HERE AT THE OFFICE APPROACHED 40 KNOTS. SINCE MODEL DATA SUGGESTS
WINDS WILL CONTINUE TO INCREASE IN THE LOW LEVELS AS JET MAX SWING
AROUND THE BASE OF THE TROUGH AND INTENSIFIES THROUGH 09Z/1AM
PST...THOUGHT THAT WIND WARNINGS FOR ZONES 1 AND 3 WERE NECESSARY.
EXPECT THAT PEAK GUSTS WILL SHIFT MORE FROM THE ESE TO SSE AS WINDS
PEAK OUT...WHICH MEANS AREAS NOT YET EXPERIENCING EXCEPTIONAL WINDS
STILL WILL LIKELY SEE THEM. PEAK AROUND THE REGION SHOULD END UP
BEING AS LOW AS 40 MPH...BUT AS HIGH AS 70 MPH.
LUTZ

&&

.DISCUSSION...BASED ON SATELLITE TRENDS AND LATEST GUIDANCE...
INCOMING SYSTEM LOOKS ON TRACK TO BRING RAIN TO MOST OF THE REDWOOD
COAST BY ABOUT 05-07Z THIS EVENING. AM LEANING TOWARDS THE SLIGHTLY
FASTER GFS...BASED ON WHAT LOOKS LIKE SLIGHTLY BETTER
INITIALIZATION. AS SYSTEM BECOMES MORE OCCLUDED WITH TIME AND THE
TRIPLE POINT OF THE SYSTEM PUSHES TOWARDS FAR NW CA TONIGHT...WARM
AIR ADVECTION WILL BE LIMITED. CURRENT SNOW LEVELS IN GRIDS LOOK
GOOD: 3K FT OVER THE NORTH COAST INTERIOR TONIGHT...AND ABOUT 2500
OVER TRINITY COUNTY. SLIGHTLY WARMER CONDITIONS THAN PAST COUPLE OF
DAYS CURRENTLY PREVAIL ACROSS NW CA. BUT DEWPOINTS REMAIN LOW. SO
EXPECT EVAPORATIVE COOLING WILL BRING TEMPS DOWN TONIGHT. LOW
DEWPOINTS AND STRONG SE WIND WILL ALSO ENSURE THAT RAINFALL AROUND
HUMBOLDT BAY WILL MOST LIKELY HOLD OFF UNTIL AFTER MIDNIGHT.

BIG ISSUE FOR TONIGHT AND SUNDAY IS HOW MUCH SNOW AND RAIN WE ARE
LIKELY TO GET ACROSS NW CA. TPW VALUES ACROSS CENTRAL AND EAST
PACIFIC AROUND AN INCH OR BETTER...BASED ON GFS AND AMSU SATELLITE
IMAGERY. 120KT SW JET WILL SETTLE IN DIRECTLY OVER NW CA FROM LATE
TONIGHT THROUGH SUNDAY EVENING. SO OVERALL FORECAST OF 1-3 INCHES OF
RAIN OVER THE AREA FROM LATE EVENING THROUGH SUNDAY AFTERNOON LOOKS
GOOD AND SHOULD TRANSLATED INTO A SUBSTANTIAL AMOUNT OF SNOW ABOVE
3K FT. SO WE HAVE BOTH A FLOOD WARNING FOR NAVARRO RIVER IN
MENDOCINO COUNTY...AND A WINTER STORM WARNING ACROSS THE NORTHCOAST
INTERIOR AND UPPER TRINITY RIVER ZONES.

BOTH ETA12 AND GFS AGREE THAT THERE WILL BE A BRIEF PERIOD OF DRY
AIR PUSHING ACROSS NW CA ABOVE ABOUT 700MB SUNDAY EVENING. HAVE
SHORTENED UP THE WINTER STORM WARNING ACCORDINGLY. BUT SHOWERS WILL
PICK UP AGAIN LATE SUNDAY NIGHT AND MONDAY AS THE MAIN LOW PUSHES
NORTHEAST AND ANOTHER SHORT WAVE PUSHES TOWARDS NW CA.

GFS/ECMWF/ETA12 AGREE ON NEXT SHORT WAVE DIGGING SOUTH AND BRINGING
ANOTHER ROUND OF PRECIPITATION TO THE AREA LATE MONDAY...WITH
SHOWERS TAPERING OFF ON TUESDAY THROUGH EARLY WEDNESDAY AS A SHORT
WAVE RIDGE MOVES OVER THE AREA. THEN ANOTHER SHORT WAVE WILL PUSH
OVERHEAD LATE WED. SNOW LEVELS WILL REMAIN LOW ACROSS THE ENTIRE
AREA WITH BOTH OF THESE SYSTEMS. HAVE GONE BASICALLY WITH CHANCE OF
SHOWERS NORTH PART OF THE CWA FROM TUE-SAT...WITH PERIODS OF LOWER
POPS OVER THE SOUTH PART OF THE AREA AS NORTHERLY FLOW PERSISTS OVER
THE AREA.

TJADEN

&&

.AVIATION...UPDATED TAFS FOR 00Z CYCLE TO FINE TUNE WINDS. EXPECT
THESE WINDS WILL PEAK OUT BETWEEN 06Z AND 09Z IN THE KCEC AREA...AND
09Z-12Z AT KACV. LLWS REPORTED ON DESCENT AT KACV EARLIER THIS
EVENING AND PLAN ON HOLDING ONTO THAT UNTIL WINDS SWING AROUND TO
150 DEGREES OR MORE SOUTHERLY. EXPECT EFFECTS OF LOCAL TERRAIN
RESULTING IN LOCALIZED LLWS. WILL EXTEND CURRENT LLWS IN TAF BEYOND
09Z IF NECESSARY. PLENTY OF RAIN FOLLOWING THE FRONT...BUT EXPECT
RAINFALL RATES WILL BE THE MAIN CIG/VIS ISSUE...WITH ONLY MVFR
CONDITIONS EXPECTED THROUGH THE TAF PERIOD...EXCEPT AT KUKI...WHERE
SLOWING FRONT WILL MAKE FOR AN EXCEPTIONALLY WET DAY WITH POOR VIS
AND LOWER CIGS AT TIMES. LUTZ

&&

.EKA WATCHES/WARNINGS/ADVISORIES...

HIGH WIND WARNING 8 PM PST TONIGHT THROUGH 4AM PST SUNDAY MORNING
FOR CAZ001 AND CAZ003.

WIND ADVISORY FROM 6 PM THIS EVENING TO 10 AM PST SUNDAY FOR CAZ002.

WIND ADVISORY FROM 10 PM THIS EVENING TO 10 AM PST SUNDAY FOR CAZ002.

WINTER STORM WARNING FROM 10 PM THIS EVENING TO 5 PM PST SUNDAY FOR
CAZ003-CAZ004.

STORM WARNING PT ST GEORGE TO PT ARENA OUT 60NM.
HAZARDOUS SEAS WARNING PT ST GEORGE TO PT ARENA OUT 60NM.

&&
Hazardous weather outlook, Mar 4, 5:44 AM PST, 22 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
544 AM PST SAT MAR 4 2006

CAZ003-051345-
NORTH COAST INTERIOR-
544 AM PST SAT MAR 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT
ANOTHER PACIFIC STORM SYSTEM WILL ARRIVE TONIGHT...BRINGING STRONG
WINDS AND SIGNIFICANT PRECIPITATION TO THE HIGHER ELEVATIONS. A
WIND ADVISORY AND WINTER STORM WARNING ABOVE 3000 FEET ARE IN EFFECT
TONIGHT. SEE SFONPWEKA AND SFOWSWEKA FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE WINTER STORM WARNING REMAINS IN EFFECT UNTIL SUNDAY NIGHT FOR
SIGNIFICANT SNOWFALLS ABOVE 3000 FEET. THE WIND ADVISORY WILL BE
IN EFFECT SUNDAY UNTIL 10 AM. SHOWERS WILL BRING ADDITIONAL
PRECIPITATION TO THE NORTH COAST INTERIOR ON MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

CAZ004-051345-
UPPER TRINITY RIVER-
544 AM PST SAT MAR 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT
ANOTHER PACIFIC STORM SYSTEM WILL ARRIVE TONIGHT...BRINGING STRONG
WINDS AND SIGNIFICANT PRECIPITATION TO THE HIGHER ELEVATIONS. A
WINTER STORM WARNING IS IN EFFECT TONIGHT ABOVE 3000 FEET. SEE
SFOWSWEKA FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE WINTER STORM WARNING REMAINS IN EFFECT UNTIL SUNDAY NIGHT FOR
SIGNIFICANT SNOWFALLS ABOVE 3000 FEET. SHOWERS WILL BRING
ADDITIONAL PRECIPITATION TO THE UPPER TRINITY RIVER ON MONDAY AND
TUESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

CAZ076-051345-
MENDOCINO INTERIOR-
544 AM PST SAT MAR 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED. AN APPROACHING STORM SYSTEM IS
EXPECTED TO BRING SNOWFALL TO THE HIGHER ELEVATIONS...BUT
SIGNIFICANT ACCUMULATIONS ARE NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

CAZ001-051345-
REDWOOD COAST-
544 AM PST SAT MAR 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT
A WIND ADVISORY IS IN EFFECT THIS EVENING. SOUTH WINDS OF 30 TO 45
MPH ARE LIKELY TONIGHT ALONG THE DEL NORTE AND HUMBOLDT COASTLINES.
SEE SFONPWEKA FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A WIND ADVISORY REMAINS IN EFFECT ON SUNDAY MORNING. NO HAZARDOUS
WEATHER IS EXPECTED MONDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

CAZ002-051345-
MENDOCINO COAST-
544 AM PST SAT MAR 4 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT
A WIND ADVISORY IS IN EFFECT THIS EVENING. SOUTH WINDS OF 30 TO 45
MPH ARE LIKELY TONIGHT ALONG THE MENDOCINO COASTLINE. SEE SFONPWEKA
FOR DETAILS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A WIND ADVISORY REMAINS IN EFFECT ON SUNDAY MORNING. NO HAZARDOUS
WEATHER IS EXPECTED MONDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

MJV

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 7:57 PM PSTHigh Wind WarningEKA13 hr

Nearby

Snow Advisories in California, 2006Every snow advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.